i need something for pain and it can't have any tylenol. i rate my pain 8 out of 10 any advice ?? thanks
3 Sep 2012
I agree. My husband has degenerative discs, and was on vicodin for years. Obviously, they stopped working effectively several months ago and had to go to a stronger painkiller, (percocet). It doesn't have to stay this way. Eventually he can go to back to vicodin, but I am relieved his liver is getting a small break from the tylenol for now.
3 Sep 2012
I have HepC also, But my doctor still says that I can take Tylenol as long as I don't take it daily and I don't take it in large amounts, but I don't have the amount of pain that you have. They have a HepC group here on drugs.com, I am on it, and it is a wonderful place to get support and advice from others who also have HepC so I encourage you to join... good luck... :)
5 Sep 2012
I feel for you. With Hepatitis, a person can't take any acetaminophen, as it does more liver damage. We have a problem that some meds have a tad of something like acetaminophen, but not enough to list it. I'm very sensitive to acetaminophen. I've been prescribed stuff that wasn't supposed to have any-but I got sick and called the pharmaceutical company-they had 2% in it-not enough to have to list it. For this reason don't think that it's safe to take any as some suggested. You really don't know how much you're actually getting. Today I spent 2 hours on the phone talking to a head pharmaceutical company about another problem. They run a chain of pharmacies-and my doctor slightly changed a script for some reason-or a clerk made a mistake. I questioned it when I picked it up. and I was assured that it was exactly what I'd been taking.
So I lost $50 for that, have an urgent care bill, will have a follow up to talk to my doctor by the advice of the pharmaceutical company. I will say- that they called the pharmacy and told them to list me as being allergic to the extra med. It's in my electronic records that the doctor ordered this stuff-so don't compromise and knowingly take a little bit of acetaminophen, because you're probably getting it in lots of products like cold medications, cough syrup, etc. Remember that Ibuprofin, Motrin, etc can increase the risk of internal bleeding.
4 Sep 2012
Hello madjackson and welcome to DC... I hope you find your experience here to be a good one and you and people withwhom you can relate to help you along the way. Are you seeing a Hepatologist for continuing treatment or an Infectious Disease Specialist? These doctors are best qualified to take care of the "whole" of you.
For pain control though you might do best to see a chronic pain management doctor. It would be wrong for us to suggest medications because lots of them are metabolized in the liver. That is why I am asking who your doctor is?
Are you under a treatment plan at the moment like, "Victrelis™ (boceprevir)?
On May 13, 2011, the U.S. Food and Drug Administration approved the prescription medication Victrelis™ (boceprevir) for use in combination with peginterferon alfa and ribavirin to treat chronic Hepatitis C genotype 1 infection in those who have not been treated before or who have failed previous Hepatitis C treatment. The active ingredient in this 200 mg capsule is boceprevir.
Victrelis™ is a Hepatitis C virus (HCV) NS3/4A protease inhibitor to be used in combination with peginterferon alfa and ribavirin. Victrelis™ is a direct acting antiviral drug against the Hepatitis C virus. It is indicated for adult patients with Hepatitis C, who have not been treated or who have failed previous interferon and ribavirin therapy.
Or another treatment that is used in combination with another is, "Incivek™ (telaprevir)?
On May 23, 2011, the U.S. Food and Drug Administration approved the prescription medication Incivek™ (telaprevir) for use in combination with peginterferon alfa and ribavirin to treat chronic Hepatitis C genotype 1 infection in adult patients who have not been treated before or who have failed previous treatment. The active ingredient in this 375 mg tablet is telaprevir.
Incivek™ is a Hepatitis C virus (HCV) NS3/4A protease inhibitor which works by binding to the virus and preventing it from multiplying. It is to be used in combination with peginterferon and ribavirin. It is not to be used alone."
The parts in "quotes" are possible treatment plans if you are not on one already.
I am sorry you are having a rough time with us and hopefully one of the responses here will resonate with you and you will know what direction to take.
Best wishes for a full and complete recovery because it is possible using the latest and best medicines available and also in taking good care of you.
3 Sep 2012
Hello madjackson, & welcome to the site. I am assuming you have chronic pain since you rate your pain so high. Many of our members have this so I hope you stay with us for support. I take oxycodone which has no tylenol in it. What have you taken before? I used to take vicodin, but it has too much tylenol also, so my pain doctor switched me to oxycodone. The probem with chrontic pain is you get tolerant of the dose have to keep having it increased. It would really help to know what you were on & the dosage to better give you a good answer. I was on vicodin at 10mg, & it didn't help me much so I was switched to the oxycodone at 15mg. After one year, it wasn't helping much at all, so my pain doctor increased it to 30mg It has been wonderful for me. Since everyone is different, it may take a different dose for you.
Also they make oxycontin which is a long acting pain reliever that works by only having to take it 2 or 3 times a day, When on this med (whch also has no tylenol) the doctor will usually give you regular oxycodone for a breakthru med to take when you have pain that the oxycontin doesn't seem to handle. Like when you overdo or something in that order. There are several others that don't have tylenol, but personally oxycodone is my choice. Hope this gives you some thoughts to ponder. Your doctor is the best peson to find the right med for you, & usually they dont like their patients asking for a specific med. It makes you appear as a drug seeker. If you have a really good relationship with your doctor, & your pain is something they know can't be helped any other way than an opiate pain reliever you should be ok telling him/her, that you have researched this abit, & would like to at least give it a try because of the tylenol problem. You are correct about too much tyenol, & glad you are being proactive about your health. Best of wishes to you, & please stay with us for support you need with your pain problem Many of our members are chronic pain patients, & are a wealth of information...
3 Sep 2012
Do you mean prescription or OTC? Oxycodone, MS Contin and similar have no Tylenol, but these are controlled and hard to get by request. If you have a Dr and prescription is what you meant, best to describe your pain and aversion to Tylenol as have the Dr make suggestions (rather than request specific meds).
As for OTC I don't think there is anything that will address pain that intense. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I spoke to my doctor about my back pain. I have another MRI this week, and they are considering surgery. This has been going on for 10 months. I have ...
2 answers • 1 Feb 2010
times I take large quanities of tylenol as I am also addicted to pain killers.Not intentional. I am a victom of circumstance.Reguardless of reason I ...
2 answers • 14 Mar 2010
I hurt my shoulder a few days ago and my doctor gave me tylenol 3 for the pain. I take citalopram, and trazodone, and he prescribed the tylenol so ...
2 answers • 15 Jul 2011
... I am very grateful,blessed that the virus is gone but I still have issues that have not changed. The worst one being " burning pain in my ...
1 answer • 7 Jan 2016